MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507700BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Cyst(s) (1800); Deformity/ Disfigurement (2360); Breast Discomfort/Pain (4504)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture, breast pain.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 73-year-old caucasian female patient underwent a breast reconstruction revision procedure with a mentor memorygel breast implant 680cc gel breast prosthesis (left device) and a mentor memorygel breast implant 700cc gel breast prosthesis (right device) that both ruptured post implantation.It was observed that the patient¿s breasts had a different texture and shape.Additionally, the patient developed bilateral breast pain post implantation.Bilateral rupture was later diagnosed by a healthcare professional.As a result, the patient underwent bilateral explantation with no replacement breast prostheses on (b)(6) 2022.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
Correction: an incorrect udi was included in the initial report.Manufacturer¿s reference number: (b)(4).D4 udi: (b)(4).
 
Additional Manufacturer Narrative
On 25-sep-2022, mentor completed the investigation on the suspect medical device.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.In addition, the patient experienced breast pain.Upon visual evaluation of the image provided in the complaint, the implant was observed to be ruptured.As the product involved in this complaint was not received, the device couldn't be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if the pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07-nov-2022, mentor received additional information about the event.It was reported that the suspect medical device was discarded following explant surgery.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 26-dec-2022, mentor received additional information about the event.It was reported that the patient developed a few cysts on her right breast.This report is for the patient¿s right breast prosthesis.On 09-jan-2023, mentor re-evaluated the photo of the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.In addition, the patient experienced breast pain and developed a few cysts on her right breast.Upon visual evaluation of the image provided in the complaint, the implant was observed to be ruptured.As the product involved in this complaint was discarded, the device couldn¿t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain usually subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if the pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.A breast cyst is a fluid-filled sac within the breast.One breast can have one or more breast cysts.They are often described as round or oval lumps with distinct edges.Breast cysts usually and typically do not require treatment, but they can be drained using fine needle aspiration if the cyst is large or uncomfortable.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15442925
Report Number1645337-2022-10959
Device Sequence Number5569252
Product Code FTR
UDI-Device Identifier00081317000181
UDI-Public00081317000181
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2010
Device Model Number3507700BC
Device Catalogue Number3507700BC
Device Lot Number5613011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer09/25/2022
10/20/2022
11/07/2022
12/26/2022
Initial Report FDA Received Date09/17/2022
Supplement Report FDA Received Date10/14/2022
10/20/2022
11/21/2022
01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite